Alert archive / Idaho / Winter Storm Warnings in 2008

Winter Storm Warning 7, NWS Spokane, WA

December 7, 20084 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Dec 7, 2008, 3:39 AM PST for 4 counties in Idaho. It took effect at Dec 7, 2008, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 3:39 AM PST (11:39 UTC)
In effect from
Dec 7, 2008, 10:00 AM PST
Expired
Dec 7, 2008, 6:56 PM PST
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2008-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2008-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 071139
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
339 AM PST SUN DEC 7 2008

IDZ004-072045-
/O.NEW.KOTX.WS.W.0007.081207T1800Z-081208T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...DOBSON PASS...LOOKOUT PASS...
CENTRAL PANHANDLE SKI RESORTS
339 AM PST SUN DEC 7 2008

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST MONDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM
10 AM THIS MORNING TO 10 AM PST MONDAY.

MOUNTAIN SNOW WILL BEGIN THIS MORNING AND INTENSIFY BY THIS
EVENING. TOTAL SNOW ACCUMULATIONS WILL REACH 6 TO 11 INCHES ABOVE
4000 FEET ELEVATION BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS
LATE MONDAY MORNING. IN THE VALLEYS BELOW 4000 FEET 1 TO 3 INCHES
OF SNOW MAY ACCUMULATE OVERNIGHT TONIGHT WHEN SNOW LEVELS FALL
DOWN TO THE VALLEY FLOORS AFTER DARK.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE ON EXPOSED
RIDGES AND PEAKS LEADING TO DRIFTING AND BLOWING SNOW. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...DOBSON PASS...
LOOKOUT PASS...CENTRAL PANHANDLE SKI RESORTS.

$$

IDZ001-WAZ037-072045-
/O.CON.KOTX.WW.Y.0005.000000T0000Z-081207T2100Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
339 AM PST SUN DEC 7 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON.

SNOW WILL INCREASE THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON.
WIDESPREAD ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED MAINLY
NORTH OF SANDPOINT AND CHEWELAH. EARLY THIS MORNING...THE SNOW
COULD BE PRECEDED BY A BRIEF PERIOD OF RAIN...FREEZING RAIN...OR
SLEET.

THE HEAVIEST SNOW ACCUMULATIONS WILL LIKELY OCCUR NORTH OF A LINE
FROM CHEWELAH TO SANDPOINT IMPACTING THE TOWNS OF BONNERS FERRY...
NORTHPORT...AND PORTHILL. THE SNOW WILL EITHER CHANGE TO RAIN OR
TAPER OFF TO SHOWERS DURING THE AFTERNOON.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES.  BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS.

$$
3 follow-up statements
000 
WWUS46 KOTX 072112
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
112 PM PST SUN DEC 7 2008

IDZ001-WAZ037-072215-
/O.EXP.KOTX.WW.Y.0005.000000T0000Z-081207T2100Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
112 PM PST SUN DEC 7 2008

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE THREAT OF
WIDESPREAD MODERATE SNOW NO LONGER EXISTS IN THE VALLEYS OF
NORTHEAST WASHINGTON AND NORTH IDAHO. SCATTERED SNOW SHOWERS ARE
STILL EXPECTED THROUGH THE EVENING HOWEVER ADDITIONAL ACCUMULATIONS
WILL GENERALLY BE LIGHT.

$$

IDZ004-080515-
/O.CON.KOTX.WS.W.0007.000000T0000Z-081208T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...DOBSON PASS...LOOKOUT PASS...
CENTRAL PANHANDLE SKI RESORTS
112 PM PST SUN DEC 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 AM PST MONDAY. 

MOUNTAIN SNOW WILL CONTINUE THROUGH THIS EVENING...AND TAPER OFF
LATE TONIGHT. TOTAL SNOW ACCUMULATIONS WILL REACH 6 TO 10 INCHES
ABOVE 4000 FEET ELEVATION BEFORE TAPERING OFF TO SCATTERED SNOW
SHOWERS LATE MONDAY MORNING. IN THE VALLEYS BELOW 4000 FEET 1 TO 3
INCHES OF SNOW MAY ACCUMULATE LATE TONIGHT WHEN SNOW LEVELS FALL
DOWN TO THE VALLEY FLOORS AFTER DARK.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE ON EXPOSED
RIDGES AND PEAKS LEADING TO DRIFTING AND BLOWING SNOW. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...DOBSON PASS...
LOOKOUT PASS...CENTRAL PANHANDLE SKI RESORTS.

$$
000 
WWUS46 KOTX 072329
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
329 PM PST SUN DEC 7 2008

IDZ004-081300-
/O.CON.KOTX.WS.W.0007.000000T0000Z-081208T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...DOBSON PASS...LOOKOUT PASS...
CENTRAL PANHANDLE SKI RESORTS
329 PM PST SUN DEC 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 AM PST MONDAY. 

MOUNTAIN SNOW WILL CONTINUE THROUGH THIS EVENING...AND TURN TO
NUMEROUS SNOW SHOWERS OVERNIGHT. TOTAL SNOW ACCUMULATIONS WILL REACH 
6 TO 10 INCHES ABOVE 4000 FEET ELEVATION BEFORE TAPERING OFF TO
SCATTERED SNOW SHOWERS LATE MONDAY MORNING. IN THE VALLEYS BELOW
4000 FEET 1 TO 2 INCHES OF SNOW MAY ACCUMULATE LATE TONIGHT WHEN
SNOW LEVELS FALL DOWN TO THE VALLEY FLOORS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE ON EXPOSED
RIDGES AND PEAKS LEADING TO DRIFTING AND BLOWING SNOW. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...DOBSON PASS...
LOOKOUT PASS...CENTRAL PANHANDLE SKI RESORTS.

$$

IDZ027-081300-
/O.NEW.KOTX.WW.Y.0006.081208T0600Z-081208T1500Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...WAHA
329 PM PST SUN DEC 7 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 AM PST MONDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 7 AM PST MONDAY.

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS POSSIBLE ON THE CAMAS PRAIRIE OVERNIGHT. SNOW
LEVELS WILL DROP RAPIDLY LATE THIS EVENING AS A COLD FRONT MOVES
INTO THE AREA. MOST OF THE ACCUMULATING SNOW WILL FALL ABOVE 3500
FEET...HOWEVER SNOW LEVELS COULD DROP AS LOW AS 2500 FEET BY
MORNING.

THE SNOW SHOWERS WILL TAPER OFF EARLY MONDAY MORNING. 

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...
WINCHESTER...WAHA.

$$
000 
WWUS46 KOTX 080256
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
656 PM PST SUN DEC 7 2008

IDZ004-080400-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-081208T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
656 PM PST SUN DEC 7 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN CANCELLED. RADAR
SHOWS SHOWERS HAVE DIMINISHED ACROSS THE AREA. UPSLOPE SNOW
SHOWERS WILL CONTINUE IN THE MOUNTAINS TONIGHT...BUT WITH
ADDITIONAL ACCUMULATIONS ONLY UP TO AN INCH.

$$

IDZ027-081200-
/O.EXT.KOTX.WW.Y.0006.081208T0256Z-081208T1500Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...WAHA
656 PM PST SUN DEC 7 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY
ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY FOR SNOW ABOVE 3500 FEET IS NOW IN
EFFECT UNTIL 7 AM PST MONDAY.

SNOW SHOWERS WILL CONTINUE THROUGH EARLY MONDAY MORNING. TOTAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY HEAVIER
AMOUNTS POSSIBLE ON THE CAMAS PRAIRIE OVERNIGHT. MOST OF THE
ACCUMULATING SNOW WILL FALL ABOVE 3500 FEET...HOWEVER SNOW LEVELS
COULD DROP AS LOW AS 2500 FEET BY MORNING.

THE SNOW SHOWERS WILL TAPER OFF EARLY MONDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...
WINCHESTER...WAHA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:10 AM PST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 7, 2:10 AM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
210 AM PST SUN DEC 7 2008

.SYNOPSIS...
A WEATHER SYSTEM WILL DROP OUT OF CANADA TODAY AND TONIGHT BRINGING
MAINLY VALLEY RAIN AND SOME HEAVY MOUNTAIN SNOW ESPECIALLY OVER
THE IDAHO PANHANDLE. THIS STORM WILL EXIT THE REGION TO THE EAST ON
MONDAY. CONDITIONS WILL BECOME GENERALLY DRY LATE MONDAY AND INTO
TUESDAY. ANOTHER WEAK SYSTEM WILL BRING MORE MOUNTAIN SNOW TUESDAY
NIGHT AND WEDNESDAY. BIG CHANGES ARE LIKELY BY THE END OF THE WEEK
AS A DEEP AND COLD UPPER LEVEL LOW MOVES OVER THE PACIFIC
NORTHWEST. THIS SYSTEM SHOULD BRING THE COLDEST WEATHER SO FAR
THIS SEASON AS WELL AS A GOOD POSSIBILITY OF SNOW FOR MOST
LOCATIONS.

&&

.DISCUSSION...
TODAY THROUGH MONDAY...SATELLITE INDICATES THE POLAR STORM TRACK
IS LINING UP ON THE SAME LATITUDE AS THE FORECAST AREA THIS
MORNING. LATEST NAM AND GFS MODELS ARE IN REASONABLY GOOD
AGREEMENT WITH THE EXPECTED FIELD OF MOTION AND ARE PLAUSIBLE
AGAINST SATELLITE EXTRAPOLATION. THIS STORM TRACK ALONG WITH A
MODERATE FETCH OF PACIFIC MOISTURE WILL SLUMP DOWN OVER THE
FORECAST AREA TODAY WHERE A POLAR FRONTAL BOUNDARY WILL FOCUS
INCOMING MOISTURE INTO MAINLY VALLEY RAIN AND MOUNTAIN SNOW.
INITIAL VALLEY PRECIPITATION WILL LIKELY BE SNOW OR A WINTRY MIX IN
THE VALLEYS NORTH OF THE COLUMBIA BASIN WHERE THE CURRENT WINTER
WEATHER ADVISORY WILL CONTINUE THROUGH THIS MORNING. WITH MAINLY
ZONAL FLOW EXPECTED OVER THE REGION...THE HIGH CASCADES AND IDAHO
PANHANDLE MOUNTAINS WILL PICK UP MODERATE ACCUMULATIONS OF SNOW
ABOVE 4000 FEET OR SO...WITH THE NORTHERN VALLEYS PROBABLY
CHANGING OVER TO A RAIN AND WET SNOW MIX BY AFTERNOON...EFFECTIVELY
ENDING THE POPULATED NORTHERN VALLEYS WINTER WEATHER HAZARD
REGIME. THIS FLOW REGIME WILL PROBABLY KEEP PRECIPITATION RARE AND
SPOTTY IN THE DEEP BASIN AND CASCADES LEE ZONES...WITH OROGRAPHIC
ENHANCEMENT CAUSING MORE WIDESPREAD RAIN BY AFTERNOON OVER THE
RISING TERRAIN OF THE EASTERN BASIN.

TONIGHT THE UPPER LEVEL FLOW WILL BUCKLE AND BECOME MORE NORTHERLY
WITH AN UPPER LEVEL TROUGH DIGGING OUT OF THE NORTH AND INTO IDAHO
OVERNIGHT. THIS WAVE WILL HAVE SOME DECENT JET AND VORTICITY
DYNAMIC SUPPORT AS WELL AS THE FAVORABLE OROGRAPHIC UPSLOPE INTO
THE PANHANDLE MOUNTAINS. MOISTURE AND LIFT WILL PROBABLY BE
ADEQUATE TO ACHIEVE AT LEAST LOW END HEAVY SNOW CRITERIA AMOUNTS
OVER THE HIGHER TERRAIN AND THUS A WINTER STORM WARNING FOR HEAVY
SNOW WILL BE ISSUED WITH THE MORNING FORECAST ISSUANCE. OUTSIDE OF
THE CENTRAL PANHANDLE MOUNTAINS AS THIS WAVE DROPS THROUGH
TONIGHT A RISK OF HIT AND MISS SNOW SHOWERS WILL DEVELOP OVER THE
PALOUSE AND SPOKANE AREA WITH MODEL SOUNDINGS INDICATING UNSTABLE
LAPSE RATES UNDER THE TROUGH CUSP COLD POOL ALOFT. THIS REGIME
COULD CREATE MINOR OR EVEN LOCALLY A FEW INCHES OF ACCUMULATIONS
BY MONDAY MORNING OVER THE EASTERN COLUMBIA BASIN LOCATIONS AND
MAKE THE MONDAY MORNING COMMUTE A BIT HAZARDOUS. STILL TOO EARLY
TO PIN DOWN THIS THREAT FROM THESE SCATTERED SHOWERS AND POSSIBLE SNOW
BANDS.

ON MONDAY THE WEATHER SYSTEM WILL EXIT THE REGION THROUGH THE
SOUTHEASTERN ZONES AND A GENERALLY DRY BUT COOL NORTHERLY FLOW REGIME
WILL TAKE OVER WITH A BACKSIDE UPPER RIDGE BEGINNING TO BUILD OVER
THE REGION AND A SIGNIFICANTLY COOLER AIR MASS OCCUPYING THE
BASIN. /FUGAZZI

MONDAY NIGHT WILL BE A TRANSITION PERIOD. THE UPPER LEVEL FLOW
CONTINUES FROM THE NORTH AS A RIDGE BUILDS OFF THE COAST. WARMING
ALOFT WILL YIELD TO MORE STABLE CONDITIONS...YET LOW LEVEL
WESTERLY FLOW AND SHALLOW CONVECTION WILL KEEP OROGRAPHIC SHOWERS
IN THE IDAHO PANHANDLE.

TUESDAY THROUGH WEDNESDAY WILL BE UNDER A DIRTY RIDGE. THE UPPER
LEVEL RIDGE BUILDS OVER THE REGION WHILE ISENTROPIC LIFT AND
MOISTURE INCREASE AND LOWER THROUGH THE ATMOSPHERE. A WARM FRONT
MOVES ACROSS EASTERN WASHINGTON AND NORTH IDAHO TUESDAY...AS WARM
AIR SCOURS OUT THE BASIN AND PUSHES TOWARD THE NORTHERN VALLEYS
OF WASHINGTON AND THE IDAHO PANHANDLE. THE NAM IS QUICKER ON
MOVING THE COLD AIR OUT...WHILE THE GFS LINGERS 850MB TEMPS BELOW
ZERO NEAR THE CANADIAN BORDER INTO TUESDAY EVENING. THEN THE
MOIST BOUNDARY BEGINS TO SAG SOUTH AS A SHORTWAVE ALOFT SLIDES UP
AND OVER THE RIDGE LATE TUESDAY NIGHT. BY WEDNESDAY...THE FRONTAL BOUNDARY
SINKS AGAIN WITH ANOTHER PASSING SHORTWAVE. TEMPERATURES WILL RISE
ABOVE NORMAL.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE RIDGE RETROGRADES
WHILE JET SUPPORTS WEAKENS. BY WEDNESDAY NIGHT...THE REMAINS OF
THE FRONTAL BOUNDARY DROP SOUTH OF THE FORECAST AREA. INSTABILITY
INCREASING WITH COOLING ALOFT AND SHOWERS WILL LINGER ACROSS SE
WA AND SOUTHERN PANHANDLE THROUGH THURSDAY. A SHORTWAVE PASSES
ACROSS BC/ALBERTA...HELPING TO VEER THE FLOW ALOFT TO NW BY THURSDAY
NIGHT. THEN ENERGY DROPS INTO MONTANA WITH SHOWERS IN CENTRAL AND
SOUTHERN PANHANDLE. MORE ABOVE NORMAL TEMPERATURES EXPECTED.

FOR FRIDAY THROUGH THE WEEKEND...THERE IS GOOD AGREEMENT THAT AN
UNSEASONABLY COLD AREA OF LOW PRESSURE WILL DROP ACROSS THE
PACIFIC NORTHWEST. YET TIMING AND PLACEMENTS DIFFERENCES ABOUND
WITH THE TRACK. NORTHWEST FLOW CONTINUES FRIDAY AS A MAJOR
SHORTWAVE MOVES IN FROM VANCOUVER ISLAND. THEN...INSTABILITY
INCREASES FRIDAY NIGHT AS THE TROUGH DIGS AND DROPS OVER
WASHINGTON. IT BECOMES QUITE UNSTABLE AS THE TROUGH SLOWLY PUSHES
SOUTH INTO OREGON. TEMPERATURES TAKE A NOSE DIVE WITH 850MB
READINGS RANGING FROM -12 TO -19C. TEMPERATURES WILL REMAIN BELOW
FREEZING WITH ANY PRECIPITATION FALLING IN THE FORM OF SNOW. THERE
IS A GOOD CHANCE THAT THE MAIN THREAT FOR SNOW WILL BE FRIDAY
NIGHT INTO SATURDAY...FOLLOWED BY A DRIER NORTHERLY FLOW INTO
SUNDAY. YET DUE TO THE TRACK AND SPEED OF THE UPPER LOW...WILL
KEEP POPS CLOSE TO CLIMO THROUGH THE WEEKEND AND KEEP A CHANCE OF
SNOW MENTIONED THROUGH THE PERIOD. TEMPERATURES WILL BE 5-10
DEGREES BELOW NORMAL...AND POSSIBLY EVEN COLDER IF UNDER ANY
APPRECIABLE FRESH SNOW COVER. /RFOX.

&&

.AVIATION...
A COLD FRONT OVER VANCOUVER ISLAND WILL DROP SOUTHEAST OVER THE AREA
TONIGHT AND TOMORROW.  FRONT PASSAGE WILL RESULT IN A MIXED BAG OF
PRECIP...WITH -SHRAPL EXPECTED AT KGEG/KSFF/KCOE.  THIS FRONT SHOULD
HELP SCOUR OUT THE PATCHY FG THAT WILL AFFECT KSFF TONIGHT.  FOR
KPUW/KLWS THE AIR MASS WILL BE WARMER SUPPORTING JUST -RA.  HOWEVER
CIGS WILL LOWER ACROSS EASTERN WA/N IDAHO WITH MVFR CIGS LIKELY WITH
TERRAIN OBSCURATIONS.  WESTERLY FLOW IN THE MID LEVELS WILL LEAD TO
RAIN SHADOWING AT KEAT/KMWH WHERE CIGS WILL REMAIN VFR.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        38  26  35  25  35  29 /  80  40  10  10  30  60
COEUR DALENE  36  28  37  28  36  31 /  90  60  10  10  30  60
PULLMAN        43  34  36  30  39  34 /  80  90  30  10  10  50
LEWISTON       48  35  40  32  42  35 /  50  80  40  10  10  40
COLVILLE       34  26  36  23  36  26 /  70  50  10  10  50  60
SANDPOINT      34  29  37  28  35  30 /  90  70  20  20  60  60
KELLOGG        36  30  34  27  36  30 /  90 100  40  20  30  60
MOSES LAKE     42  26  42  24  40  27 /  20  10   0   0  20  20
WENATCHEE      39  29  40  27  41  32 /  20  10   0   0  20  20
OMAK           37  26  41  20  37  25 /  30  10  10  10  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
     NORTHERN PANHANDLE.

     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST MONDAY
     ABOVE 4000 FEET FOR CENTRAL PANHANDLE MOUNTAINS.

WA...WINTER WEATHER ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
     NORTHEAST MOUNTAINS.

&&
Hazardous weather outlook, Dec 6, 4:29 PM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
429 PM PST SAT DEC 6 2008

IDZ002-003-026-WAZ031>036-041-043-044-080030-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
429 PM PST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-WAZ037-038-080030-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
429 PM PST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TONIGHT

SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE INTO SUNDAY MORNING.
THE SNOW COULD ALSO BE PRECEDED BY A BRIEF PERIOD OF FREEZING
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

OCCASIONAL SNOW WILL PERSIST UNTIL EARLY SUNDAY AFTERNOON. LIGHT
TO MODERATE SNOW ACCUMULATIONS ARE LIKELY WITH THE HEAVIEST
AMOUNTS EXPECTED NORTH OF A LINE FROM COLVILLE TO SANDPOINT. 1 TO
3 INCH ACCUMULATIONS ARE LIKELY. A WINTER WEATHER ADVISORY FOR
SNOW HAS BEEN ISSUED.

MUCH WETTER AND COLDER WEATHER IS POSSIBLE BY THE END OF THE
WEEK.

WAZ042-080030-
EAST SLOPES NORTHERN CASCADES-
429 PM PST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

MODERATE SNOW WILL BEGIN TO FALL NEAR THE CASCADE CREST THIS
EVENING AND CONTINUE THROUGH MOST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF SNOW WILL CONTINUE TO FALL...MAINLY NEAR THE CASCADE
CREST...THROUGH SUNDAY EVENING. SNOWFALL ACCUMULATIONS AROUND 6
INCHES ARE EXPECTED. A MUCH STRONGER WEATHER SYSTEM COULD MOVE
INTO THE AREA BY FRIDAY. THIS SYSTEM COULD BE MUCH COLDER AND
PRODUCE WIDESPREAD MODERATE TO HEAVY SNOW ACROSS MOST OF THE AREA.

MUCH COLDER AND WETTER WINTER WEATHER IS POSSIBLE BY THE END OF
THE WEEK.

IDZ004-027-080030-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
429 PM PST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTH CENTRAL IDAHO.

.DAY ONE...TONIGHT

LIGHT RAIN OR SNOW WILL DEVELOP OVER THE CENTRAL IDAHO PANHANDLE
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SNOW WILL BECOME WIDESPREAD OVER THE CENTRAL IDAHO
PANHANDLE ON SUNDAY AND MOVE TOWARD THE CAMAS PRAIRIE LATE IN THE
DAY. INITIALLY SNOW LEVELS WILL BE AT OR ABOVE 4000 FEET...HOWEVER
A STRONG COLD FRONT WILL DROP THEM TO 2000 FEET OR LOWER BY MONDAY
MORNING. THIS COLD FRONT WILL PRODUCE NUMEROUS SNOW SHOWERS
POSSIBLY RESULTING IN MODERATE TO LOCALLY HEAVY SNOW
ACCUMULATIONS. ANYWHERE FROM 2 TO 5 INCHES OF SNOW COULD
ACCUMULATE ON THE CAMAS PRAIRIE...WITH ANYWHERE FROM 5 TO 9 INCHES
POSSIBLE OVER THE CENTRAL PANHANDLE MOUNTAINS. THERE IS STILL
SOME UNCERTAINTY ABOUT THIS STORMS SO STAY TUNED FOR UPDATES AND
POSSIBLE WINTER WEATHER HIGHLIGHTS FOR THIS AREA.

MUCH WETTER AND COLDER WEATHER IS EXPECTED BY THE END OF THE WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:29 PM PSTWinter Weather AdvisoryOTXLewis, Nez Perce10 hr

Nearby

Winter Storm Warnings in Idaho, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.